Alert archive / Tennessee / High Wind Warnings in 2019
High Wind Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Jan 18, 2019, 3:04 PM EST for 5 counties in Tennessee. It took effect at Jan 19, 2019, 6:00 AM EST. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2019, 3:04 PM EST (20:04 UTC)
- In effect from
- Jan 19, 2019, 6:00 AM EST
- Expired
- Jan 19, 2019, 9:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 11:45 AM EST | NON-TSTM WND GST 68 | 2 S Camp Creek, TN | RECORDED AT CAMP CREEK WIND TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS74 KMRX 182004 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 304 PM EST Fri Jan 18 2019 ...High Winds Expected across the far East Tennessee and southwest Virginia Mountains and Foothills Saturday... .An approaching low pressure system will strengthen the low level winds Saturday across the southern Appalachians ahead of an approaching cold front. The strongest winds will be across the Smoky Mountains and adjacent Foothills. TNZ041-043-072-074-087-190415- /O.UPG.KMRX.HW.A.0001.190119T1200Z-190120T0000Z/ /O.NEW.KMRX.HW.W.0001.190119T1100Z-190120T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 304 PM EST Fri Jan 18 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 7 PM EST SATURDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 6 AM to 7 PM EST Saturday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 35 mph with gusts up to 65 mph. * TIMING...From Daybreak Saturday through the evening hours. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045>047-VAZ002-006-190415- /O.NEW.KMRX.WI.Y.0006.190119T1300Z-190120T0200Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter-Wise-Russell- Including the cities of Mountain City, Erwin, Elizabethton, Roan Mountain, Wise, Norton, and Lebanon 304 PM EST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM EST SATURDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 8 AM to 9 PM EST Saturday. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...From Daybreak Saturday through the evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
947 WWUS74 KMRX 190240 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 940 PM EST Fri Jan 18 2019 ...High Winds Expected across the far East Tennessee and southwest Virginia Mountains and Foothills Saturday... .An approaching low pressure system will produce strong low level winds Saturday across the southern Appalachians ahead of an approaching cold front. The strongest winds will be across the Smoky Mountains and adjacent Foothills. TNZ041-043-072-074-087-191045- /O.CON.KMRX.HW.W.0001.190119T1100Z-190120T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 940 PM EST Fri Jan 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM EST SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 65 mph. * TIMING...From Daybreak Saturday through the evening hours. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045>047-VAZ002-006-191045- /O.CON.KMRX.WI.Y.0006.190119T1300Z-190120T0200Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter-Wise-Russell- Including the cities of Mountain City, Erwin, Elizabethton, Roan Mountain, Wise, Norton, and Lebanon 940 PM EST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM EST SATURDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...From Daybreak Saturday through the evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
702 WWUS74 KMRX 190855 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 355 AM EST Sat Jan 19 2019 ...High Winds Expected across the far East Tennessee and southwest Virginia Mountains and Foothills today... .An approaching low pressure system will produce strong low level winds today across the southern Appalachians ahead of an approaching cold front. The strongest winds will be across the Smoky Mountains and adjacent Foothills. TNZ041-043-072-074-087-192300- /O.EXT.KMRX.HW.W.0001.190119T1100Z-190120T0200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 355 AM EST Sat Jan 19 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 65 mph. * TIMING...Through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ102-192300- /O.EXB.KMRX.WI.Y.0006.190119T1100Z-190120T0200Z/ Cherokee-Clay-East Polk- Including the cities of Murphy, Hayesville, and Ducktown 355 AM EST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 9 PM EST this evening. * WINDS...South 10 to 20 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045>047-VAZ002-006-192300- /O.EXT.KMRX.WI.Y.0006.190119T1100Z-190120T0200Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter-Wise-Russell- Including the cities of Mountain City, Erwin, Elizabethton, Roan Mountain, Wise, Norton, and Lebanon 355 AM EST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...South 15 to 25 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
793 WWUS74 KMRX 191954 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 254 PM EST Sat Jan 19 2019 ...High Winds Expected across the far East Tennessee and southwest Virginia Mountains and Foothills into this evening... .An approaching low pressure system will produce strong low level winds this afternoon into this evening across the southern Appalachians ahead of an approaching cold front. The strongest winds will be across the Smoky Mountains and adjacent Foothills. TNZ041-043-072-074-087-200200- /O.CON.KMRX.HW.W.0001.000000T0000Z-190120T0200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 254 PM EST Sat Jan 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 65 mph, especially in the higher elevations and foothills. * TIMING...This afternoon and early evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ018-045>047-102-VAZ002-006-200200- /O.CON.KMRX.WI.Y.0006.000000T0000Z-190120T0200Z/ Cherokee-Clay-Johnson-Unicoi-Northwest Carter-Southeast Carter- East Polk-Wise-Russell- Including the cities of Murphy, Hayesville, Mountain City, Erwin, Elizabethton, Roan Mountain, Ducktown, Wise, Norton, and Lebanon 254 PM EST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...South 10 to 20 mph with gusts up to 45 mph. * TIMING...This afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 18, 12:40 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 18, 12:40 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 PM EST Fri Jan 18 2019
.AVIATION...
Plenty of moisture and LIFR or lower flight conditions remains
across the TAF sites through most of the night. Persistent low-level
surface ridge in the valley will keep things from mixing out. Not
until surface trough develops over the eastern valley that
conditions begin to improve around daybreak Saturday. A band of
shwoers will move into the TAF sites from west to east beginning
around daybreak through noon Saturday.
Low level wind shear may become a problem Saturday morning as
boundary layer jet becomes established.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from Saturday morning through Saturday evening
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Greene-Southeast Monroe.
VA...None.
&&Hazardous weather outlook, Jan 18, 10:20 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1020 AM EST Fri Jan 18 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191530- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1020 AM EST Fri Jan 18 2019 /920 AM CST Fri Jan 18 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Patchy dense fog will reduce visibilities to below one mile in a few locations through noon. Please exercise extra caution while driving this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...High Wind Watch for the Mountains and Adjacent Foothills for Saturday... A strong low pressure system will affect the area Saturday and Sunday. Ahead of this system, high winds will be possible across the mountains and foothills on Saturday. Southerly winds of 25 to 40 mph with gusts to 65 mph are possible. There will be a chance of thunderstorms Saturday afternoon and evening, and some storms could produce strong wind gusts and locally heavy rainfall. Much colder air will build into the area late Saturday night and Sunday, bringing a potential for light snow accumulations, mainly in the mountains and Southwest Virginia. Bitterly cold temperatures and brisk northwest winds may produce low wind chill values on Sunday night and Monday morning, mainly in the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Saturday.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 5:30 AM EST | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 5 hr |
| Jan 18, 10:44 AM EST | High Wind Watch | MRX | Blount, Cocke, Greene, Monroe, Sevier | 4 hr |
| Jan 18, 3:04 PM EST | Wind Advisory | MRX | Carter, Johnson, Polk, Unicoi | 30 hr |
Nearby
High Wind Warnings in Tennessee, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.